MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS,ELITE, POWER-MINI DISP 2.9; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS,ELITE, POWER-MINI DISP 2.9; SAW, POWERED, AND ACCESSORIES
Model Number 72201513
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 2.9 incisor plus power-mini blade was returned for evaluation.Visual assessment confirmed the reported breakage.The inner blade tip has broken off distal to the weldment.The weldment is intact.The inner blade also shows heavy debridement at the break area.The outer shaft is bent.The condition of the device indicates excessive side-loading was applied during use.Excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.No further investigation is warranted at this time.
 
Event or Problem Description
It was reported that a piece of the blade broke off in the patient.All pieces were removed.There was no delay or patient injury reported.

Brand Name
INCISOR PLUS,ELITE, POWER-MINI DISP 2.9
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7566008
Report Number1219602-2018-00693
Device Sequence Number19381769
Product Code HAB
UDI-Device Identifier03596010654458
UDI-Public(01)03596010654458(17)191019(10)50626600
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2019
Device Model Number72201513
Device Catalogue Number72201513
Device Lot Number50626600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1